# SDR CA090227011

- Difficulty date: February 23, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Snias AS350B
- Aircraft time: 6,504 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Cone
- Condition: Separated
- Location: Engine
- Part time: 4,381 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, C, R
- Precautionary procedure: B

## Discrepancy

(CAN) A/C WAS IN CRUISE AT 5000 FT WHEN A LOUD POP WAS HEARD ACCOMPANIED BY A SINGLE TORQUE OSCILLATION. PILOT REDUCED HIS POWER TO LAND. A BURNING OIL ODOR WAS DETECTED ON THE DESCENT. THE PILOT LANDED NORMALLY WITH FULL POWER AVAILABLE ON LANDING. INVESTIGATION REVEALED THAT THE AIR INLET CONE OF THE AXIAL COMPRESSOR HAD COME UNDONE AND ENTERED THE COMPRESSOR CAUSING SERIOUS FOD. THERE WERE NO PREVIOUS VIBRATIONS OR OTHER INDICATIONS PREVIOUS TO THE FAILURE. ENGINE WAS REMOVED AND SHIPPED TO MFG FOR EXAMINATION AND REPAIR.
